Background: We call attention to the assumed association between itraconazole and pancreatitis by presentation of four Dutch case reports. Methods and results: The Netherlands Pharmacovigilance Centre Lareb received four reports of pancreatitis associated with the use of itraconazole, all reported by health professionals. The diagnosis of pancreatitis was confirmed by diagnostic tests. All four patients had been
using relatively high doses of itraconazole. In two of these cases, recurrent use of itraconazole resulted in recurrent symptoms. We describe these four cases and discuss the possible mechanism. Conclusions: The presented cases suggest a causal relation between itraconazole and pancreatitis. Given the often mild
indication for the use of itraconazole and the seriousness
of this possible adverse drug reaction, it is essential that
more data are obtained in order to strengthen the causality of this association. Physicians are invited to report their experiences on the subject.